| Catalog Number |
700106002 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
02/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
Event or Problem Description
A distributor reported an end user experienced an issue when using a 19cm solero applicator.Prior to insertion, the applicator was successfully tested at 100 watts for 30 seconds in 140ml of normal saline.The procedure was percutaneous and performed under ultrasound.There were no adjunct tools used during the procedure and there was no issues or resistance when placing the applicator.The doctor initiated the first ablation at 140w for 6 minutes.With 43 seconds remaining to complete the ablation, the generator displayed "high reflected power".The doctor deemed the ablation area sufficient and withdrew the applicator.At that time, it was observed that the applicator was damaged, with the ceramic tip separated and left inside the patient's body.The applicator had not been withdrawn and inspected prior to this.It was determined to not remove the tip as it was not considered medically necessary.The ablation/tumor size is 4.4 *5.4 cm.
Additional Manufacturer Narrative
Returned for evaluation was one (1) 19cm probe.The ceramic tip, semi rigid center conductor , ceramic cylinder and end washer have completely detached.This appears to be a thermal event that severed the center conductor, fractured, and detached the ceramic tip.The cause of this type of thermal event could not be definitively determined.The customer's reported complaint description of tip fractured and detached is confirmed.The root cause for the thermal event/tip detachment could not be definitively determined.Device history record review of the packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use, item number {14600973-01} which is supplied to the user with the solero applicators contains the following statements: "inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached."the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open procedures.Avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: when placing the device, use the minimum force necessary and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Do not energize the applicator unless the active region of the applicator is fully inserted into target tissue.If the applicator is not properly located into the selected tissue, an unintended thermal injury may occur.After each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).